My dog was taking Prednisone for 2 weeks and when we took him back to the vet for a check-up, they did blood work and his liver count was up. It was 140-something before (his has always been a little higher than average) and it was now 800. He's a 12-pound Pomeranian and was taking 10mg of Prednisone everyday for 2 weeks. The vet believes the elevated liver count is from the Prednisone, especially since he was taking a lot for such a small dog. He's being weaned off of it and goes back to the vet in 2 weeks.
My dog acts fine. He's very active, not lethargic at all, eats & drinks well, hasn't been throwing up, no jaundice or anything like that. I really do think the high liver count was from all the Prednisone (when he had taken it before a few years ago, he was only taking 5mg a day for a week; this time it was 10mg a day for 2 weeks) and if it were anything more serious, he'd be pretty sick. What do you think?
His prednisone dose was very high for a small dog. Have his liver enzymes checked again 3 weeks after he has discontinued with the prednisone. Prednisone dosage should always be the lowest effective dose.
Prednisone can raise liver enzymes. If the liver enzymes are still elevated after the 3 weeks off the prednisone than the cause of the elevated liver enzymes should be found, if possible. If a cause cannot be found than adding some herbs and nutrients may help lower the elevations. These nutriceuticals include: Milk Thistle, Alpha Lipoic Acid, Choline, and Sam-E.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.